Alert archive / U.S. Virgin Islands / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Jul 9, 2013, 3:32 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2013, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 9, 2013, 4:30 PM CDT
- In force
- 58 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 149 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
482
WUCA52 TJSJ 092032
SVRSJU
VIC010-092130-
/O.NEW.TJSJ.SV.W.0001.130709T2032Z-130709T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
432 PM AST TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAINT CROIX ISLAND IN THE U.S. VIRGIN ISLANDS...
* UNTIL 530 PM AST
* AT 415 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
SATELLITE IMAGERY INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH ABOUT 35
MILES EAST OF CHRISTIANSTED MOVING WEST AT 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 1774 6458 1768 6474 1767 6491 1770 6489
1776 6490 1778 6488 1777 6483 1779 6478
1776 6470 1777 6462 1779 6464 1780 6461
1776 6460 1776 6456
TIME...MOT...LOC 2029Z 101DEG 54KT 1775 6386 1768 6426
1729 6441
$$
ROSA1 follow-up statement
237
WWCA52 TJSJ 092112
SVSSJU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
512 PM AST TUE JUL 9 2013
VIC010-092130-
/O.CON.TJSJ.SV.W.0001.000000T0000Z-130709T2130Z/
SAINT CROIX VI-
512 PM AST TUE JUL 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM AST
FOR SAINT CROIX ISLAND...
AT 445 PM AST...A LINE OF SHOWERS ABOUT 10 MILES SOUTHEAST OF
CHRISTIANSTED CONTINUES TO MOVE TO THE WEST AT 60 MPH. THIS LINE OF
SHOWERS WILL PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND
WILL REACH CHRISTIANSTED SHORTLY AND THE WEST END OF SAINT CROIX BY
530 PM.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED ISLAND.
NO CALL TO ACTION [SHOW CON.EQ.CON]
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...POSSIBLE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 1774 6458 1768 6474 1767 6491 1770 6489
1776 6490 1778 6488 1777 6483 1779 6478
1776 6470 1777 6462 1779 6464 1780 6461
1776 6460 1776 6456
TIME...MOT...LOC 2109Z 101DEG 54KT 1790 6447 1788 6464
1770 6497 1723 6497
$$
ROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:13 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 9, 10:13 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1113 AM AST TUE JUL 9 2013
.UPDATE...
SYNOPSIS...WEATHER CONDITIONS WILL DETERIORATE TONIGHT
AS TROPICAL STORM CHANTAL MOVES OVER THE EASTERN CARIBBEAN.
DISCUSSION...SHOWERS AND THUNDERSTORMS THAT AFFECTED THE NORTHERN
AND EASTERN PORTIONS OF PUERTO RICO HAVE DISSIPATED. THESE STORMS
PRODUCED BRIEF PERIODS OF MODERATE TO LOCALLY HEAVY
RAINFALL...LIGHTNING STRIKES...STRONG GUSTY WINDS...REDUCED
VISIBILITIES...PONDING OF WATER ON ROADWAYS...AND HAZARDOUS
DRIVING CONDITIONS. A GENERALLY FAIR WEATHER PATTERN IS EXPECTED
TO WILL CONTINUE TO PREVAIL ACROSS THE LOCAL ISLANDS THROUGH
EARLY AFTERNOON WITH A FEW BRIEF PASSING SHOWERS POSSIBLE...AS A
DRIER AIR MASS AS WELL AS SUBSIDENCE AHEAD OF TROPICAL STORM
CHANTAL DOMINATE THE FORECAST AREA.
CONDITIONS WILL QUICKLY DETERIORATE THIS EVENING AS TROPICAL
STORM CHANTAL MOVES CLOSER TO OUR LOCAL FORECAST AREA. THE OUTER
RAIN BANDS ASSOCIATED TO CHANTAL WILL BEGIN TO AFFECT THE LOCAL
REGION LATE THIS AFTERNOON. THESE RAIN BANDS WILL BECOME MORE
FREQUENT AND MORE INTENSE AS THE EVENING PROGRESSES. RAINFALL
ACCUMULATIONS OF BETWEEN 3 TO 6 INCHES WITH 8 INCHES OR MORE IN
ISOLATED AREAS ARE EXPECTED THROUGH WEDNESDAY AFTERNOON. THIS
TROPICAL SYSTEM WILL CONTINUE TO MOVE QUICKLY ACROSS THE REGION
BUT THE BACKSIDE OF THE STORM WILL MAINTAIN THE REGION MOIST
THROUGH AT LEAST THURSDAY.
AT 11 AM AST...THE CENTER OF TROPICAL STORM CHANTAL WAS LOCATED
NEAR LATITUDE 14.4 NORTH...LONGITUDE 61.5 WEST. CHANTAL IS MOVING
TOWARD THE WEST-NORTHWEST NEAR 29 MPH...AND THIS GENERAL MOTION IS
EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF DAYS. ON THE FORECAST
TRACK...THE CENTER OF CHANTAL WILL MOVE THROUGH THE LESSER
ANTILLES EARLY THIS AFTERNOON...THEN MOVE INTO THE EASTERN
CARIBBEAN SEA THIS AFTERNOON AND EVENING...AND BE NEAR PUERTO RICO
EARLY WEDNESDAY MORNING.
FOR MORE INFORMATION VISIT OUR PAGE AT WWW.WEATHER.GOV/SJU OR THE
NATIONAL HURRICANE CENTER PAGE AT WWW.NHC.NOAA.GOV.
AVIATION...MAINLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL
TERMINALS FOR THE REST OF THE MORNING THROUGH EARLY AFTERNOON
BEFORE TS CHANTAL APPROACHES THE LOCAL TERMINALS. FOR TJSJ AND
TJBQ...VCSH WILL REMAIN FOR THE REST OF THE FORECAST PERIOD. WINDS
WILL BE MAINLY FROM THE EAST BETWEEN 10 AND 20 KNOTS WITH HIGHER
GUSTS...ESPECIALLY NEAR THE SHOWERS. AFTER AROUND
09/20Z...APPROACHING TS CHANTAL WILL CAUSE SHRA/TSRA ACTIVITY TO
INCREASE SIGNIFICANTLY AND WINDS INCREASING TO 25KTS WITH GUSTS TO
35KTS OR EVEN HIGHER...STARTING WITH TKPK/TNCM AND THEN TISX/TIST.
CIGS AT FL060 EXPECTED TO DEVELOP AFTER 09/18Z...BECOMING BKN/OVC
AT FL020.
HYDROLOGY...THERE IS A FLASH FLOOD WATCH FOR PUERTO RICO AND THE
U.S. VIRGIN ISLANDS DUE TO EXPECTED HEAVY RAINFALL ASSOCIATED TO
TROPICAL STORM CHANTAL.
MARINE...WINDS AND SEAS WILL DETERIORATE AS TROPICAL STORM CHANTAL MOVES
SOUTH OF PUERTO RICO. THIS WILL RESULT IN SQUALLY WEATHER CONDITIONS
ACROSS THE LOCAL WATERS. FOR MORE INFORMATION VISIT OUR MARINE
SECTION OF OUR LOCAL PAGE.
&&
.PREV DISCUSSION... /ISSUED 611 AM AST TUE JUL 9 2013/
SYNOPSIS...WEATHER CONDITIONS WILL DETERIORATE TONIGHT AS
TROPICAL STORM CHANTAL MOVES OVER THE EASTERN CARIBBEAN.
DISCUSSION...A GENERALLY FAIR WEATHER PATTERN WILL CONTINUE TO
PREVAIL ACROSS THE LOCAL ISLANDS THROUGH EARLY AFTERNOON AS A
DRIER AIR MASS AS WELL AS SUBSIDENCE AHEAD OF TROPICAL STORM
CHANTAL DOMINATE THE FORECAST AREA.
CONDITIONS WILL QUICKLY DETERIORATE THIS EVENING AS THE TROPICAL
STORM CHANTAL MOVES CLOSER TO OUR LOCAL FORECAST AREA. THE OUTER
RAIN BANDS ASSOCIATED TO CHANTAL WILL BEGIN TO AFFECT THE LOCAL
REGION LATE THIS AFTERNOON. THIS RAIN BANDS WILL BECOME MORE
FREQUENT AND MORE INTENSE AS THE EVENING GOES BY. RAINFALL
ACCUMULATIONS OF BETWEEN 2 TO 4 INCHES WITH 6 INCHES OR MORE IN
ISOLATED AREAS ARE EXPECTED THROUGH WEDNESDAY AFTERNOON. THESE
TROPICAL SYSTEM WILL CONTINUE TO MOVE QUICKLY ACROSS THE REGION
BUT THE BACKSIDE OF THE STORM WILL MAINTAIN THE REGION MOIST
THROUGH AT LEAST THURSDAY.
AT 500 AM AST...THE CENTER OF TROPICAL STORM CHANTAL WAS LOCATED
NEAR LATITUDE 13.3 NORTH...LONGITUDE 58.4 WEST. CHANTAL IS MOVING
TOWARD THE WEST-NORTHWEST NEAR 26 MPH...AND THIS GENERAL MOTION
IS EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF DAYS. ON THE
FORECAST TRACK...THE CENTER OF CHANTAL WILL MOVE THROUGH THE
LESSER ANTILLES LATER THIS MORNING...MOVE INTO THE EASTERN
CARIBBEAN SEA THIS AFTERNOON AND EVENING...AND BE NEAR PUERTO RICO
EARLY WEDNESDAY MORNING.
FOR MORE INFORMATION VISIT OUR PAGE AT WWW.WEATHER.GOV/SJU OR THE
NATIONAL HURRICANE CENTER PAGE AT WWW.NHC.NOAA.GOV.
AVIATION...MAINLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL
TERMINALS IN THE MORNING AND EARLY AFTERNOON BEFORE TS CHANTAL
APPROACHES THE LOCAL TERMINALS. WINDS WILL BE MAINLY FROM THE EAST
BETWEEN 10 AND 20 KNOTS AND GUSTY. AFTER AROUND 09/20Z...APPROACHING
TS CHANTAL WILL CAUSE SHRA/TSRA ACTIVITY TO INCREASE SIGNIFICANTLY
AND WINDS INCREASING TO 25KTS WITH GUSTS TO 35KTS OR EVEN
HIGHER...STARTING WITH TKPK/TNCM AND THEN TISX/TIST. CIGS AT FL060
EXPECTED TO DEVELOP AFTER 09/18Z...BECOMING BKN/OVC AT FL020.
HYDROLOGY...THERE IS A FLASH FLOOD WATCH FOR PUERTO RICO AND THE
U.S. VIRGIN ISLANDS DUE TO EXPECTED HEAVY RAINFALL ASSOCIATED TO
TROPICAL STORM CHANTAL
MARINE...WINDS AND SEAS WILL DETERIORATE AS TROPICAL STORM CHANTAL MOVES
SOUTH OF PUERTO RICO. THIS WILL RESULT IN SQUALLY WEATHER CONDITIONS
ACROSS THE LOCAL WATERS. FOR MORE INFORMATION VISIT OUR MARINE
SECTION OF OUR LOCAL PAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 79 87 78 / 80 100 80 20
STT 81 79 81 81 / 70 100 70 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WARNING FOR CENTRAL INTERIOR-EASTERN INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
SOUTHWEST-WESTERN INTERIOR.
FLASH FLOOD WATCH FROM 8 PM AST THIS EVENING THROUGH WEDNESDAY
EVENING FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
SOUTHWEST-VIEQUES-WESTERN INTERIOR.
TROPICAL STORM WATCH FOR CULEBRA-VIEQUES.
VI...FLASH FLOOD WATCH FROM 8 PM AST THIS EVENING THROUGH WEDNESDAY
EVENING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.
TROPICAL STORM WATCH FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM AST
THURSDAY FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM
TO 19.5N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM.
&&
99/23Hazardous weather outlook, Jul 9, 12:27 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 127 PM AST TUE JUL 9 2013 AMZ710>745-PRZ001>013-101730- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 127 PM AST TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...TROPICAL STORM WARNING REMAINS IN EFFECT FOR MAINLAND PUERTO RICO... ...TROPICAL STORM WATCH REMAINS IN EFFECT FOR CULEBRA AND VIEQUES... TROPICAL STORM CHANTAL APPROACHING THE LOCAL AREA. PLEASE MONITOR TROPICAL PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL STORM CHANTAL WILL CONTINUE TO AFFECT PORTIONS OF PUERTO RICO THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT...ANY REPORTS OF WIND DAMAGE OR FLOODING WILL BE APPRECIATED. AMZ715-725-VIZ001-002-101730- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 127 PM AST TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...A TROPICAL STORM WATCH REMAINS IN EFFECT... TROPICAL STORM CHANTAL APPROACHING THE LOCAL AREA...PLEASE MONITOR TROPICAL PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL STORM CHANTAL WILL CONTINUE TO AFFECT PORTIONS OF THE LOCAL ISLANDS THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF WIND DAMAGE OR FLOODING WILL BE APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:52 AM CDT | Flash Flood Watch | JSJ | 33 hr |
Nearby
Severe Thunderstorm Warnings in U.S. Virgin Islands, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.